MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1120-060
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event estimated as (b)(6) 2024.D4: the udi is not known as the part and lot number were not provided.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that an unspecified armada balloon basted (ruptured) and when pulled the balloon separated.The separated portion was noted to be missing in the patient.There was no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.A review of production records and the complaint handling database was not performed because the part/lot numbers were not reported.The investigation was unable to determine a conclusive cause for the reported difficulties.Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.Balloon material ruptures can be affected by numerous factors including, but not limited to, balloon damage during processing of the balloon material, materials, inflation technique, and interactions with other devices or lesion calcification.Additionally, material separation can be affected by numerous factors including, but not limited to, manipulation against resistance, material properties, technique, and interactions with other devices or lesion calcification.In this case, a conclusive cause for the reported complaint could not be determined since the device was not returned for analysis and limited information was reported.There is no indication of a product quality issue with respect to manufacture, design, or labeling.B2 correction: outcomes attributed to ae updated from other serious to required intervention.B3 correction: date of event updated from (b)(6) 2024.D4 correction: model # updated from n/a to unk.D9 correction: device available for evaluation updated from asku to not returning.E1 correction: initial reporter updated from non-health professional to physician: dr.(b)(6).H6 correction: code 2687, 4614 were removed and codes 2199 and 4582 were added.
 
Event or Problem Description
Subsequently, after the initial report was filed it was noted that the armada balloon ruptured at 8 atmospheres.The entirety of the balloon did come out and the metal distal marker separated from the balloon.The separated marker remained on the wire and was removed from the patient.Another device was used to successfully complete the procedure.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.The reported material rupture could not be tested due to the device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.It was reported that the balloon rupture and separated during the procedure.Analysis of the device confirmed the material separation.The balloon was not returned; therefore, the balloon rupture could not be confirmed.Analysis also noted bunching and tears on the inner and outer member.This type of damage is consistent with manipulation against resistance.In this case, it is possible that the device interacted with the patient¿s anatomy or an accessory device during the procedure, resulting in the noted tears and bunching.Tears and bunching could impact the integrity of the material, possibly contributing to the reported material separation and rupture; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D4 correction: model, catalog number updated from unk armada to b1120-060.D4 correction: lot number updated from unknown to 11112g1.D9 correction: device available for evaluation updated from no to yes.H6 correction: type of investigation code 4114 removed.H6: correction investigation findings code 3221 removed.
 
Event or Problem Description
Subsequently, after the initial report was filed it was reported that the procedure as to treat a subclavian artery.No additional information was provided.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19321484
Report Number2024168-2024-05886
Device Sequence Number15037626
Product Code LIT
UDI-Device Identifier08717648154997
UDI-Public(01)08717648154997(17)250430(10)11112G1
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberB1120-060
Device Catalogue NumberB1120-060
Device Lot Number11112G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer11/07/2024
01/06/2025
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date11/27/2024
01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexFemale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceWhite